MAUDE Adverse Event Report: STRYKER SPINE-US XIA 3 TITANIUM POLYAXIAL SCREW DIA 6.5 X 40 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US XIA 3 TITANIUM POLYAXIAL SCREW DIA 6.5 X 40 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Catalog Number 482316540
Medical Device Problem Code Biocompatibility (2886)
Health Effect - Clinical Code Itching Sensation (1943)
Date of Event 10/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device remains implanted in patient.
 
Event or Problem Description
Physician reported ¿a patient implanted in (b)(6) 2017 with ¿screws and rod¿ has developed a generalized pruritus that does not disappear since the implantation.¿ the physician suggests the patient may have an allergy to a component of the device.Details of specific medical intervention have not been provided and the patient has consulted with a dermatologist.This record represents 4 of 4 screws.
 
Additional Manufacturer Narrative
Visual, dimensional, functional inspection, and material analysis could not be performed as the device remains implanted.Complaint history records were reviewed for the lot number provided and no similar events were identified.Manufacturing history records were reviewed for the lot number provided and no relevant manufacturing issues were identified.From the surgical technique guide: ¿foreign body sensitivity.Where material sensitivity is suspected, appropriate tests must be made prior to material selection or implantation.¿ the material of the polyaxial screw is titanium alloy: ti6al4v according to iso 5832-3 and astm f-136 which is composed of titanium, aluminum and vanadium.The above material specifications do not specify "nickel, chromium or cobalt" as a component.Allergic reactions to implants are most common with nickel, chromium, cobalt.Based on the information provided, it cannot be confirmed that described patient¿s symptoms are implant related, as the listed implants do not contain nickel, chromium, nor cobalt.The results of the patient¿s allergy testing was not provided.No revision surgery planned.
 
Event or Problem Description

Brand Name
XIA 3 TITANIUM POLYAXIAL SCREW DIA 6.5 X 40 MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key8728980
Report Number3005525032-2019-00051
Device Sequence Number11227667
Product Code NKB
UDI-Device Identifier04546540562234
UDI-Public04546540562234
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K142381
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 08/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number482316540
Device Lot NumberB71057
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/25/2019
Supplement Date Received by Manufacturer07/26/2019
Initial Report FDA Received Date06/24/2019
Supplement Report FDA Received Date08/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1